Alert archive / California / Wind Advisories in 2011
Wind Advisory 34, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Sep 15, 2011, 6:21 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 6:21 PM PDT (01:21 UTC)
- Expired
- Sep 15, 2011, 11:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS76 KHNX 160121 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 621 PM PDT THU SEP 15 2011 CAZ089-160600- /O.NEW.KHNX.WI.Y.0034.110916T0121Z-110916T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 621 PM PDT THU SEP 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE THE WEST SIDE OF THE SAN JOAQUIN VALLEY AND ADJACENT MOUNTAIN AREAS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. HIGHWAY 152 FROM SAN LUIS RESERVOIR TO PACHECO PASS WILL EXPERIENCE THE STRONGEST WINDS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING: THROUGH THE EVENING HOURS. * LOCATIONS INCLUDE: INTERSTATE 5 FROM NEAR COALINGA TO GUSTINE...HIGHWAY 152 FROM LOS BANOS TO PACHECO PASS. * IMPACTS: CROSS WINDS WILL MAKE DRIVING HAZARDOUS FOR HIGH PROFILE VEHICLES AND LOCAL AREAS OF BLOWING DUST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
1 follow-up statement
354 WWUS76 KHNX 160553 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1053 PM PDT THU SEP 15 2011 CAZ089-160700- /O.EXP.KHNX.WI.Y.0034.000000T0000Z-110916T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 1053 PM PDT THU SEP 15 2011 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 15, 2:50 PM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 15, 2:50 PM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 250 PM PDT THU SEP 15 2011 .SYNOPSIS... THE WEAK UPPER LOW THAT WAS OVER NEVADA YESTERDAY HAS MOVED FURTHER EAST TOWARD THE FOUR CORNERS REGION. THIS WILL KEEP THE POSSIBILITY OF ISOLATED SHOWERS AND THUNDERSTORMS JUST OVER THE HIGHER ELEVATIONS OF THE SIERRAS. ONSHORE FLOW WILL INCREASE THE NEXT FEW DAYS BRINGING MORE STABLE AIR AND COOLER TEMPERATURES. COOLING WILL START TODAY IN THE NORTHERN VALLEY REGION AND THEN SPREAD THROUGHOUT THE ENTIRE VALLEY TOMORROW. COOLER TEMPERATURES AND DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. && .DISCUSSION... CONVECTION CONTINUES AS THE DOMINATE WEATHER FEATURE THIS AFTERNOON WITH ISOLATED CELLS ALREADY POPPING. WHILE THE COVERAGE IS LESS THE THAT OF THURSDAY AFTERNOON...WILL EXPECT THE SAME GENERAL AREA OF THE HIGHER TERRAIN OF THE SIERRA NEVADA AND TEHACHAPI RANGE AND MAYBE THE KERN DESERT. THE ONLY DIFFERENCE IN THE ENVIRONMENT FROM WEDNESDAY AFTERNOON IS THAT AS THE FLOW ALOFT IS NOW MORE WESTERLY. SATELLITE IMAGERY SHOWS THIS CHANGE IN DIRECTION AS THE MOVEMENT OF THE CELLS ARE NOW TOWARD THE EAST AND AWAY FROM THE VALLEY. AT THIS POINT...WILL EXPECT THE CONVECTION TO CONTINUE THROUGH SUNSET BEFORE THE ATMOSPHERE STABILIZES AGAIN. SHORT RANGE MODELS SHOW THE PRECIP BEING PUSHED EASTWARD INTO THE OWENS VALLEY AND GREAT BASIN DURING THE NIGHT. THIS PUSH...ALONG WITH A MORE STABLE ATMOSPHERE WILL ALLOW FOR AN EARLY TERMINATION OF TODAY CONVECTION. ALONG WITH THE WEATHER... WILL EXPECT TEMPERATURES AND WINDS TO START CHANGING UNDER THE INFLUENCE OF THE WESTERLY FLOW PATTERN. CURRENTLY...WIND PROFILER DATA FROM FORT ORD SHOWS THE MARINE LAYER NEAR 2500 FEET. THIS HEIGHT WILL ALLOW COOL MARINE AIR TO FILTER INTO THE VALLEY FOR THE START OF A COOLING TREND. THIS TREND WILL SPREAD ACROSS THE VALLEY FLOOR AND CONTINUE THROUGH SATURDAY WITH SEVERAL DEG-F OF COOLING EACH DAY. BY SUNDAY...HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION ALLOWING TEMPERATURES TO START AN UPWARD TREND. LONGER RANGE MODELS SHOW THE WEAK RIDGE PATTERN OVER THE WEST COAST DURING THE EARLY PART OF NEXT WEEK WHICH WILL ALLOW FOR SEASONAL NORMS BY MONDAY AND CONTINUE THE WARMING TREND WITH A FEW DEGREE RISE EACH DAY THROUGH MIDWEEK. AFTER THURSDAY AFTERNOON/EVENING...WILL EXPECT THE ATMOSPHERE TO REMAIN DRY THROUGH THURSDAY OF NEXT WEEK. LONG RANGE MODELS STILL INDICATING A MORE SOUTHERLY FLOW PATTERN BY NEXT FRIDAY/SATURDAY WHICH IS JUST BEYOND THE FORECAST CYCLE. && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE SOUTHERN SIERRA NEVADA AND THE TEHACHAPI MOUNTAINS UNTIL 04Z FRIDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z SATURDAY. && .AIR QUALITY ISSUES...ON THURSDAY SEPTEMBER 15 2011... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO...KERN AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...MOLINA AVN/FW...BEAN SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 14, 9:23 PM PDT, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 923 PM PDT WED SEP 14 2011 CAZ096-097-150530- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 923 PM PDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 15, 3:50 PM PDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
350 PM PDT THU SEP 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM LIGHTNING 4 N YOSEMITE VALLEY 37.80N 119.60W
09/13/2011 MARIPOSA CA PARK/FOREST SRVC
LIGHTNING DAMAGED 14 VEHICLES INCLUDING 1 PARK SERVICE
VEHICLE AT PORCUPINE FLAT
&&
JBRONearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.